Alert archive / Colorado / Winter Storm Warnings in 2008

Winter Storm Warning 3, NWS Pueblo, CO

January 8, 20086 counties in Colorado

NWS Pueblo, CO issued this winter storm warning at Jan 8, 2008, 3:50 PM MST for 6 counties in Colorado. It took effect at Jan 8, 2008, 8:20 PM MST. It was in force for 27 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 8, 2008, 3:50 PM MST (22:50 UTC)
In effect from
Jan 8, 2008, 8:20 PM MST
Expired
Jan 9, 2008, 11:00 PM MST
In force
27 hr
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 9, 3:34 PM MSTSNOW 81 N Wolf Creek Pass, CO
Jan 9, 3:34 PM MSTSNOW 94 E White Pine, COMONARCH SKI AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2008-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2008-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
412 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPUB 082250
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
350 PM MST TUE JAN 8 2008

...MORE SNOW HEADED FOR THE SOUTHWEST AND CENTRAL COLORADO MOUNTAINS...

.ANOTHER WINTER STORM SYSTEM WILL MOVE FROM THE GREAT BASIN REGION INTO
COLORADO OVERNIGHT...AND THEN CONTINUE ACROSS THE ROCKIES THROUGH
WEDNESDAY NIGHT. THE PROJECTED MOVEMENT OF THIS SYSTEM WILL BRING
SIGNIFICANT SNOW TO HIGHER ELEVATIONS ALONG AND WEST OF THE CONTINENTAL
DIVIDE WEDNESDAY AND WEDNESDAY NIGHT.

COZ058-060-066-068-090500-
/O.UPG.KPUB.WS.A.0002.080109T1200Z-080110T0600Z/
/O.NEW.KPUB.WS.W.0003.080109T1200Z-080110T0600Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE...NORTH PASS...CUMBRES PASS...
WOLF CREEK PASS
350 PM MST TUE JAN 8 2008

...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 11 PM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 11 PM MST WEDNESDAY.
THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

THIS WARNING IS FOR THE WESTERN MOSQUITO RANGE AND EASTERN
SAWATCH MOUNTAINS ABOVE 11000 FEET...AND THE EASTERN SAN JUAN AND
LA GARITA MOUNTAINS ABOVE 10000 FEET.

SNOW ACCUMULATIONS OF 6 TO 12 INCHES WILL BE POSSIBLE WEDNESDAY
AND WEDNESDAY NIGHT ACROSS THE HIGHER ELEVATIONS OF THE WESTERN
MOSQUITO RANGE AND EASTERN SAWATCH MOUNTAINS...AS WELL AS THE
EASTERN SAN JUAN AND LA GARITA MOUNTAINS.

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

$$

LW
6 follow-up statements
000 
WWUS45 KPUB 090320
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
820 PM MST TUE JAN 8 2008

...MORE SNOW HEADED FOR THE SOUTHWEST AND CENTRAL COLORADO
MOUNTAINS...

.ANOTHER WINTER STORM SYSTEM WILL MOVE FROM THE GREAT BASIN
REGION INTO COLORADO OVERNIGHT...AND THEN CONTINUE ACROSS THE
ROCKIES THROUGH WEDNESDAY NIGHT. THE PROJECTED MOVEMENT OF THIS
SYSTEM WILL BRING SIGNIFICANT SNOW TO HIGHER ELEVATIONS ALONG AND
WEST OF THE CONTINENTAL DIVIDE THROUGH WEDNESDAY EVENING.

COZ058-060-066-068-091200-
/O.EXT.KPUB.WS.W.0003.080109T0320Z-080110T0600Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE...NORTH PASS...CUMBRES PASS...
WOLF CREEK PASS
820 PM MST TUE JAN 8 2008

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM MST WEDNESDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 PM MST
WEDNESDAY. 

THIS WARNING IS FOR THE WESTERN MOSQUITO RANGE AND EASTERN
SAWATCH MOUNTAINS ABOVE 11000 FEET...AND THE EASTERN SAN JUAN AND
LA GARITA MOUNTAINS ABOVE 10000 FEET. THIS INCLUDES WOLF CREEK
PASS...MONARCH PASS...CUMBRES PASS...TENNESSEE PASS...AND CLIMAX. 

SNOW ACCUMULATIONS OF 6 TO 20 INCHES ARE LIKELY BY WEDNESDAY
EVENING ACROSS THE HIGHER ELEVATIONS OF THE WESTERN MOSQUITO RANGE
AND EASTERN SAWATCH MOUNTAINS...AS WELL AS THE EASTERN SAN JUAN
AND LA GARITA MOUNTAINS.

WINDY TO VERY WINDY CONDITIONS AND REDUCED VISIBILITY ARE
EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

$$

COZ059-091200-
/O.NEW.KPUB.SB.Y.0002.080109T0320Z-080110T0600Z/
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
INCLUDING...LEADVILLE
820 PM MST TUE JAN 8 2008

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 11 PM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST
WEDNESDAY. 

THIS ADVISORY IS IN EFFECT FOR LEADVILLE AND VICINITY. 

LOOK FOR PERIODS OF SNOW AROUND THE LEADVILLE AREA THROUGH
WEDNESDAY EVENING. SNOW ACCUMULATIONS OF 5 TO 11 INCHES ARE
EXPECTED. THE HIGHER SNOW ACCUMULATIONS WILL BE NEAR THE ADJACENT
MOUNTAINS IN THE LEADVILLE AREA. BRISK TO WINDY CONDITIONS WILL
CREATE BLOWING AND DRIFTING SNOW.

VISIBILITY REDUCED BELOW 1/4 MILE IS EXPECTED DUE TO FALLING AND
BLOWING SNOW.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

METZE
000 
WWUS45 KPUB 091150
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
450 AM MST WED JAN 9 2008

...MORE SNOW FOR THE SOUTHWEST AND CENTRAL COLORADO MOUNTAINS...

.A WINTER STORM SYSTEM OVER THE GREAT BASIN EARLY THIS
MORNING...WILL MOVE ACROSS COLORADO TODAY AND THIS EVENING.
SIGNIFICANT SNOWFALL IS FORECAST FOR THE HIGHER ELEVATIONS ALONG
AND WEST OF THE CONTINENTAL DIVIDE THROUGH THIS EVENING.

COZ058-060-066-068-091800-
/O.CON.KPUB.WS.W.0003.000000T0000Z-080110T0600Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE...NORTH PASS...CUMBRES PASS...
WOLF CREEK PASS
450 AM MST WED JAN 9 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

THIS WARNING IS FOR THE WESTERN MOSQUITO RANGE AND EASTERN
SAWATCH MOUNTAINS ABOVE 11000 FEET...AND THE EASTERN SAN JUAN AND
LA GARITA MOUNTAINS ABOVE 10000 FEET. THIS INCLUDES WOLF CREEK
PASS...MONARCH PASS...CUMBRES PASS...TENNESSEE PASS...AND CLIMAX.

SNOW ACCUMULATIONS OF 6 TO 18 INCHES ARE LIKELY BY THIS EVENING
ACROSS THE HIGHER ELEVATIONS OF THE WESTERN MOSQUITO RANGE AND
EASTERN SAWATCH MOUNTAINS...AS WELL AS THE EASTERN SAN JUAN AND LA
GARITA MOUNTAINS.

WEST WINDS OF 15 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL PRODUCE
LOW VISIBILITY DUE TO BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

$$

COZ059-091800-
/O.CON.KPUB.SB.Y.0002.000000T0000Z-080110T0600Z/
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
INCLUDING...LEADVILLE
450 AM MST WED JAN 9 2008

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM
MST THIS EVENING...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM
MST THIS EVENING. 

THIS ADVISORY IS IN EFFECT FOR LEADVILLE AND VICINITY.

EXPECT PERIODS OF LIGHT TO MODERATE SNOW AROUND THE LEADVILLE
AREA THROUGH THIS EVENING. SNOW ACCUMULATIONS OF 5 TO 10 INCHES
ARE EXPECTED. STRONG WEST TO NORTHWEST WINDS GUSTING UP TO 35 MPH
WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW.

VISIBILITY REDUCED BELOW 1/4 MILE IS EXPECTED DUE TO FALLING AND
BLOWING SNOW.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$
000 
WWUS45 KPUB 091740
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1040 AM MST WED JAN 9 2008

...MORE SNOW FOR THE SOUTHWEST AND CENTRAL COLORADO MOUNTAINS...

.A WINTER STORM SYSTEM OVER THE GREAT BASIN THIS MORNING... WILL
MOVE ACROSS COLORADO BY THIS EVENING. AS OF 8 AM...4 INCHES OF NEW
SNOW HAD FALLEN OVER MONARCH PASS...AND ONE INCH HAD FALLEN OVER
THE WOLF CREEK PASS AREA. SIGNIFICANT SNOWFALL IS FORECAST FOR
THE HIGHER ELEVATIONS ALONG AND WEST OF THE CONTINENTAL DIVIDE
THROUGH THIS EVENING.

COZ058-060-066-068-100000-
/O.CON.KPUB.WS.W.0003.000000T0000Z-080110T0600Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE...NORTH PASS...CUMBRES PASS...
WOLF CREEK PASS
1040 AM MST WED JAN 9 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

THIS WARNING IS FOR THE WESTERN MOSQUITO RANGE AND EASTERN
SAWATCH MOUNTAINS ABOVE 11000 FEET...AND THE EASTERN SAN JUAN AND
LA GARITA MOUNTAINS ABOVE 10000 FEET. THIS INCLUDES WOLF CREEK
PASS...MONARCH PASS...CUMBRES PASS...TENNESSEE PASS...AND CLIMAX.

SNOW ACCUMULATIONS OF 6 TO 14 INCHES ARE LIKELY BY THIS EVENING
ACROSS THE HIGHER ELEVATIONS OF THE WESTERN MOSQUITO RANGE AND
EASTERN SAWATCH MOUNTAINS...AS WELL AS THE EASTERN SAN JUAN AND LA
GARITA MOUNTAINS.

WEST WINDS OF 15 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL PRODUCE
LOW VISIBILITY DUE TO BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

$$

COZ059-100000-
/O.CON.KPUB.SB.Y.0002.000000T0000Z-080110T0600Z/
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
INCLUDING...LEADVILLE
1040 AM MST WED JAN 9 2008

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM
MST THIS EVENING...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM
MST THIS EVENING. 

THIS ADVISORY IS IN EFFECT FOR LEADVILLE AND VICINITY.

EXPECT PERIODS OF LIGHT TO MODERATE SNOW AROUND THE LEADVILLE
AREA THROUGH THIS EVENING. SNOW ACCUMULATIONS OF 5 TO 10 INCHES
ARE EXPECTED. STRONG WEST TO NORTHWEST WINDS GUSTING UP TO 35 MPH
WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW.

VISIBILITY REDUCED BELOW 1/4 MILE IS EXPECTED DUE TO FALLING AND
BLOWING SNOW.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$
000 
WWUS45 KPUB 092227
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
327 PM MST WED JAN 9 2008

...MORE SNOW FOR THE CENTRAL COLORADO MOUNTAINS...

.A WINTER STORM SYSTEM OVER WESTERN COLORADO LATE THIS AFTERNOON
WILL MOVE INTO THE GREAT PLAINS BY MIDNIGHT. LATE THIS AFTERNOON
SNOWFALL HAD DIMINISHED ACROSS THE EASTERN SAN JUAN AND LA GARITA
MOUNTAINS AS WINDS SHIFTED TO MORE NORTHWEST. SIGNIFICANT
SNOWFALL AND WINDS WILL CONTINUE THROUGH THE EVENING OVER THE
CENTRAL MOUNTAINS.

COZ066-068-092330-
/O.CAN.KPUB.WS.W.0003.000000T0000Z-080110T0600Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS
327 PM MST WED JAN 9 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WINTER
STORM WARNING. 

SNOWFALL HAS DIMINISHED ACROSS THE LA GARITA AND EASTERN SAN JUAN
MOUNTAINS BY LATE AFTERNOON. AS A RESULT...THE WINTER STORM
WARNING HAS BEEN CANCELLED.

$$

COZ059-092330-
/O.CAN.KPUB.SB.Y.0002.000000T0000Z-080110T0600Z/
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
INCLUDING...LEADVILLE
327 PM MST WED JAN 9 2008

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE SNOW AND
BLOWING SNOW ADVISORY. 

SNOWFALL AND WINDS HAVE DIMINISHED IN THE LEADVILLE AREA. AS A
RESULT...THE SNOW AND BLOWING SNOW ADVISORY HAS BEEN CANCELLED.

$$

COZ058-060-100430-
/O.CON.KPUB.WS.W.0003.000000T0000Z-080110T0600Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE
327 PM MST WED JAN 9 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

THIS WARNING IS FOR THE WESTERN MOSQUITO RANGE AND EASTERN
SAWATCH MOUNTAINS ABOVE 11000 FEET. THIS INCLUDES MONARCH
PASS...TENNESSEE PASS...AND CLIMAX.

ADDITIONAL SNOW ACCUMULATIONS OF UP TO 6 INCHES ARE LIKELY
THROUGH THE EVENING ACROSS THE HIGHER ELEVATIONS OF THE WESTERN
MOSQUITO RANGE AND EASTERN SAWATCH MOUNTAINS.

WEST WINDS OF 15 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL PRODUCE
LOW VISIBILITY DUE TO BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

$$
000 
WWUS45 KPUB 100336
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
836 PM MST WED JAN 9 2008

...SNOW CONTINUING FOR THE CENTRAL COLORADO MOUNTAINS...

.A STORM SYSTEM OVER COLORADO THIS EVENING WILL CONTINUE BRINGING
ACCUMULATING SNOW TO THE CENTRAL MOUNTAINS THIS EVENING. THE SNOW
SHOULD THEN DIMINISH BY LATER TONIGHT.

COZ058-060-100600-
/O.CON.KPUB.WS.W.0003.000000T0000Z-080110T0600Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE
836 PM MST WED JAN 9 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

THIS WARNING IS FOR THE WESTERN MOSQUITO RANGE AND EASTERN
SAWATCH MOUNTAINS ABOVE 11000 FEET. THIS INCLUDES MONARCH PASS...
TENNESSEE PASS...AND CLIMAX.

ADDITIONAL SNOW ACCUMULATIONS OF ONE TO THREE INCHES CAN BE
EXPECTED BEFORE MIDNIGHT.

WEST WINDS OF 15 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL PRODUCE
LOW VISIBILITY DUE TO BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

$$
000 
WWUS45 KPUB 100533
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1033 PM MST WED JAN 9 2008

...SNOW DECREASING...

.SOME LIGHT SNOW SHOWERS WILL CONTINUE TO BE POSSIBLE ACROSS THE
CENTRAL MOUNTAINS THROUGH THE NIGHT...BUT THE SNOW HAS DECREASED
AND SIGNIFICANT ACCUMULATIONS ARE NO LONGER EXPECTED.

COZ058-060-100645-
/O.EXP.KPUB.WS.W.0003.000000T0000Z-080110T0600Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE
1033 PM MST WED JAN 9 2008

...WINTER STORM WARNING WILL EXPIRE AT 11 PM MST THIS EVENING...

THE WINTER STORM WARNING FOR THE WESTERN MOSQUITO RANGE AND
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET...WILL EXPIRE AT 11 PM
MST THIS EVENING.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Jan 8, 3:37 PM MST, 13 minutes earlier.

Area forecast discussion, Jan 8, 3:37 PM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
337 PM MST TUE JAN 8 2008

.SHORT TERM...
(TONIGHT AND WEDNESDAY)

SATELLITE LOOP SHOWS NEXT STORM SYSTEM HEADED TOWARD COLORADO...WITH
RAIN AND SNOWFALL OCCURRING ALONG AND BEHIND MAIN BAROCLINIC ZONE ALONG
AND WEST OF THE SIERRAS...AND NOT SO MUCH WITH LARGE MASS OF
SUBTROPICAL HIGH/MID LEVEL MOISTURE ACROSS SOUTHERN CA...SOUTHERN
AZ...AND SOUTHWEST UT. BOTH THE NAM12 AND GFS40 BRING SNOWFALL
INTO THE COLORADO HIGH COUNTRY...MAINLY ALONG THE CONTINENTAL
DIVIDE AND WESTERN SLOPE AREAS LATER THIS EVENING...KICKING INTO
HIGH GEAR ALONG THE CONTINENTAL DIVIDE BY WEDNESDAY MORNING.
AMOUNTS LOOK BORDERLINE FOR A WARNING VS ADVISORY...BUT GIVEN
LONGEVITY OF EVENT (12-18 HRS)...ADEQUATE OROGRAPHICS...AND GOOD
INSTABILITY...THINK IT SAFE TO GO WITH A WARNING ALONG THE HIGH
CONTINENTAL DIVIDE AREAS...WITH 6-12 INCHES OF NEW SNOW EXPECTED
BY LATE WEDNESDAY EVENING...IN COMBINATION WITH GUSTY SOUTHWEST
WINDS PRODUCING BLOWING AND DRIFTING SNOW. BELIEVE THAT THE
CENTRAL MOUNTAIN RANGES (EASTERN SAWATCH AND TO A LESSER EXTENT
THE MOSQUITO RANGE WILL HAVE THE HIGHEST ACCUMULATIONS) WHILE THE
LA GARITAS AND SAN JUANS WILL TEND TO BE MORE SHELTERED WITH THIS
EVENT.

ELSEWHERE...SOME SCATTERED SNOW SHOWERS TO DEAL WITH AND SOME WIND
WHICH WILL LIKELY RESULT IN SOME BRIEF AND LOCALIZED AREAS OF SNOW
AND BLOWING SNOW.  THIS THREAT WILL SPREAD FROM THE MOUNTAINS TONIGHT
ONTO THE PLAINS BY WEDNESDAY AFTERNOON.  BUT...LACK OF UPSLOPE AND
SUSTAINED DYNAMICS SHOULD KEEP ANY ACCUMULATIONS SPOTTY AND LIGHT.
WINDS COULD GUST OVER 50 MPH AT TIMES IN THE MOUNTAINS LATE TONIGHT
AND WEDNESDAY...WITH GUSTS OVER 40 MPH POSSIBLE ACROSS THE LOWER
ELEVATIONS.  AREAS WEST OF I-25 TO THE MOUNTAINS WILL LIKELY SEE
SOME OF THE STRONGER GUSTS.

AS FOR TEMPERATURES...MILDER TONIGHT DUE TO INCOMING CLOUDS/WINDS
WITH ASSOCIATED WITH INCOMING SYSTEM...ESPECIALLY IN AND NEAR THE
MOUNTAINS.  HOWEVER...SNOW COVERED AREAS...ESPECIALLY FROST POCKETS
LIKE PUEBLO AND ALAMOSA...WILL LIKELY TURN THEIR CHEEK TO THE
WARMING THAT IS GOING ON ABOVE.  MILDER ON THE PLAINS EARLY TOMORROW
BEFORE COOLER AIR ARRIVES IN THE AFTERNOON.  MOUNTAIN TEMPERATURES
WILL BE COLD DUE TO CLOUDS/PRECIPITATION.  LW

.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

UPPER TROF MOVES ACROSS THE STATE WEDNESDAY NIGHT. MAIN UPPER FORCING
QUICKLY SHIFTS EASTWARD INTO THE CENTRAL PLAINS DURING THE EVENING...THOUGH
WITH STEEP LAPSE RATES AND STRONG NORTHWESTERLY OROGRAPHIC
FLOW...CENTRAL MOUNTAINS WILL CONTINUE TO SEE SOME HEAVY SNOW AND
BLOWING SNOW ISSUES THROUGH THE EVENING. WILL LET THE HIGHLIGHTS
CONTINUE THROUGH 06Z. ACROSS THE PLAINS COULD SEE SOME SNOW
SHOWERS DEVELOP ALONG/BEHIND THE NEXT NORTHERLY SURGE FRIDAY
EVENING...AIDED BY SOME HEALTHY INSTABILITY. HAVE BUMPED UP POPS
ACROSS THE EASTERN TWO THIRDS OF THE PLAINS FOR THE 00Z-06Z TIME FRAME.
BY THURSDAY...THE STORM WILL BE WELL EAST OF THE AREA...THOUGH
UNDER CONTINUED NORTHWESTERLY FLOW...THE CENTRAL MOUNTAINS WILL
CONTINUE TO SEE SOME LIGHT OROGRAPHIC SNOW SHOWERS.

FLOW ALOFT STRENGTHENS ON THURS AS 120+KT UPPER JET MOVES
ACROSS. SFC LEE TROF DEEPENS IN RESPONSE...THOUGH APPEARS THERE
WILL BE TOO MUCH FORWARD SHEAR FOR MOUNTAIN WAVE DEVELOPMENT.
THIS IMPROVES SOMEWHAT THURS NIGHT AROUND 06Z AS FLOW BECOMES MORE
WESTERLY AND NAM12 INDICATES SOME REVERSE SHEAR ABOVE THE MOUNTAIN
BARRIER. NORTHWESTERLY WIND COMPONENT WOULD FAVOR THE RAMPART
RANGE FOR ANY POTENTIAL HIGH WINDS. FOR NOW...SIGNATURE IN MODEL
CROSS-SECTIONS DOESNT LOOK AS GOOD AS LAST WEEKENDS HIGH WIND
EVENT...SO THINK IT MAY FALL SHORT OF NEEDING ANY HIGHLIGHTS. BUT
THIS POTENTIAL WILL CONTINUE TO BE MONITORED.

GFS IS NOW WEAKER WITH THE NEXT TROF WHICH MOVES THROUGH
FRIDAY/FRIDAY NIGHT...HOWEVER CONCEPTUALLY THIS SYSTEM WILL LIKELY
BRING SOME MORE ACCUMULATING SNOWS TO THE CENTRAL MOUNTAINS...ALONG
WITH ANOTHER COLD SURGE TO THE SOUTHEAST PLAINS.  THE WEEKEND
THROUGH EARLY NEXT WEEK STILL LOOKS COLD AND UNSETTLED UNDER
NORTHERLY FLOW ALOFT. PERIODIC SHORTWAVES DROPPING DOWN FROM THE
NORTH WILL BRING REINFORCING SURGES OF COLD AIR AND SLIGHT
CHANCES FOR SHOW SHOWERS TO SOUTH CENTRAL AND SOUTHEAST
COLORADO. AT LEAST FOR NOW....ACCUMULATIONS DONT LOOK ALL THAT
SUBSTANTIAL. HAVE KEPT TEMPS IN GRIDS BELOW GUIDANCE VALUES. -KT

&&

.AVIATION...

GUSTS TO 40 MPH POSSIBLE AT KCOS AND KPUB WEDNESDAY ASSOCIATED WITH
BORA COOLING TO MOVE THROUGH THE AREA.  ALSO...LOCAL IFR CIGS AND
VSBYS POSSIBLE AT TAFS SITES WEDNESDAY DUE TO ISOLATED SNOW
SHOWERS. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 5 AM TO 11 PM MST WEDNESDAY FOR COZ058-
060-066-068.

&&

50/31
Hazardous weather outlook, Jan 8, 3:46 PM MST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
346 PM MST TUE JAN 8 2008

COZ058>089-093>099-092300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
346 PM MST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEATHER SYSTEM WILL MOVE INTO THE GREAT BASIN REGION LATE
TONIGHT CAUSING SNOWFALL TO RAMP UP ACROSS THE WESTERN MOUNTAINS
AFTER MIDNIGHT. SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE
BY EARLY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WEATHER SYSTEM WILL CONTINUE TO MOVE ACROSS COLORADO WEDNESDAY
AND WEDNESDAY NIGHT. THE PROJECTED MOVEMENT OF THIS SYSTEM WILL
BRING SIGNIFICANT SNOWFALL TO HIGHER ELEVATIONS OF THE CENTRAL AND
SOUTHWEST MOUNTAINS WEDNESDAY AND WEDNESDAY NIGHT...WITH THE
CHANCE OF LIGHT ACCUMULATING SNOW ACROSS THE REST OF THE HIGHER
TERRAIN AND THE EASTERN PLAINS. TOTAL SNOWFALL ACCUMULATIONS OF 6
TO 12 INCHES CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS OF THE
SAWATCH AND MOSQUITO RANGES...AND THE EASTERN SAN JUAN AND LA
GARITA MOUNTAINS FROM THE EARLY WEDNESDAY MORNING THROUGH LATE
WEDNESDAY EVENING.

ANOTHER WEATHER SYSTEM LOOKS TO MOVE ACROSS THE REGION FRIDAY
THROUGH EARLY SATURDAY...ALLOWING FOR THE CHANCE OF GENERALLY LIGHT
SNOW ACROSS THE REGION...WITH THE BEST CHANCES OF ACCUMULATING
SNOWFALL ACROSS THE CENTRAL MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE ACROSS THE HIGHER ELEVATIONS ALONG AND WEST OF THE
CONTINENTAL DIVIDE LATE TONIGHT.

In the hours before

Local storm report, Jan 8, 10:05 AM MST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1005 AM MST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     SNOW             5 NNW PINON             38.52N 104.65W
01/08/2008  M2.0 INCH        EL PASO            CO   TRAINED SPOTTER

            STORM TOTAL

&&

RMG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 5:51 PM MSTWinter Storm WarningPUBCuster, Fremont, Huerfano, Pueblo5 hr
Jan 8, 4:30 AM MSTWinter Storm WatchPUBChaffee, Conejos, Lake, Mineral, Rio Grande, Saguache11 hr

Nearby

Winter Storm Warnings in Colorado, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.